Fréchet algebras of power series

Tom 91 / 2010

H. Garth Dales, Shital R. Patel, Charles J. Read Banach Center Publications 91 (2010), 123-158 MSC: Primary 46H40; Secondary 1325, 13J05, 46J99. DOI: 10.4064/bc91-0-7

Streszczenie

We consider Fréchet algebras which are subalgebras of the algebra ${\frak F} = \mathbb C\,[[X]]$ of formal power series in one variable and of ${\frak F}_n = \mathbb C\,[[X_1,\dots, X_n]]$ of formal power series in $n $ variables, where $n\in{\mathbb N}$. In each case, these algebras are taken with the topology of coordinatewise convergence. We begin with some basic definitions about Fréchet algebras, $(F)$-algebras, and other topological algebras, and recall some of their properties; we discuss Michael's problem from 1952 on the continuity of characters on these algebras and some results on uniqueness of topology. A `test algebra' $\mathcal U$ for Michael's problem for commutative Fréchet algebras has been described by Clayton and by Dixon and Esterle. We prove that there is an embedding of $\mathcal U$ into ${\frak F}$, and so there is a Fréchet algebra of power series which is a test case for Michael's problem. We also discuss homomorphisms from Fréchet algebras into ${\frak F}$. We prove that such a homomorphism is either continuous or a surjection, so answering a question of Dales and McClure from 1977. As corollaries, we note that a subalgebra $A$ of ${\frak F}$ containing $\mathbb C[X]$ that is a Banach algebra is already a Banach algebra of power series, in the sense that the embedding of $A$ into ${\frak F}$ is automatically continuous, and that each $(F)$-algebra of power series has a unique $(F)$-algebra topology. We also prove that it is not true that results analogous to the above hold when we replace ${\frak F}$ by ${\frak F}_2$.

Autorzy

  • H. Garth DalesDepartment of Pure Mathematics
    University of Leeds
    Leeds, LS2 9JT, UK
    e-mail
  • Shital R. PatelDepartment of Mathematics and Statistics
    Indian Institute of Technology
    Kanpur, 208 016, Uttar Pradesh, India
    e-mail
  • Charles J. ReadDepartment of Pure Mathematics
    University of Leeds
    Leeds, LS2 9JT, UK
    e-mail

Przeszukaj wydawnictwa IMPAN

Zbyt krótkie zapytanie. Wpisz co najmniej 4 znaki.

Przepisz kod z obrazka

Odśwież obrazek

Odśwież obrazek